Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 28, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2020, 5:11 AM CDT for Burnet County, Gillespie County, Llano County, Texas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 5:11 AM CDT (10:11 UTC)
- Expired
- Mar 19, 2020, 5:22 AM CDT
- In force
- 11 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burnet County, TX, Gillespie County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 111 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
463
WUUS54 KEWX 191011
SVREWX
TXC053-171-299-191100-
/O.NEW.KEWX.SV.W.0028.200319T1011Z-200319T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
511 AM CDT Thu Mar 19 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
North central Gillespie County in south central Texas...
Southeastern Llano County in south central Texas...
West central Burnet County in south central Texas...
* Until 600 AM CDT.
* At 509 AM CDT, a severe thunderstorm was located over Enchanted
Rock State Natural Area, or 17 miles southwest of Llano, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Buchanan Dam, Gainesville,
Granite Shoals, Horseshoe Bay, Buchanan Lake Village, Highland
Haven, Inks Lake State Park, Enchanted Rock State Natural Area,
Bluffton, Prairie Mountain, Stolz, Longhorn Cavern State Park,
Crabapple, Oxford, Tow and Sunrise Beach Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 3095 9838 3065 9817 3041 9885 3050 9896
TIME...MOT...LOC 1009Z 240DEG 44KT 3052 9881
HAIL...1.00IN
WIND...60MPH
$$
CP2 follow-up statements
658
WWUS54 KEWX 191016
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
516 AM CDT Thu Mar 19 2020
TXC171-191025-
/O.CAN.KEWX.SV.W.0028.000000T0000Z-200319T1100Z/
Gillespie TX-
516 AM CDT Thu Mar 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GILLESPIE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3095 9838 3065 9817 3050 9859 3050 9883
3058 9885
TIME...MOT...LOC 1015Z 240DEG 44KT 3056 9873
$$
TXC053-299-191100-
/O.CON.KEWX.SV.W.0028.000000T0000Z-200319T1100Z/
Llano TX-Burnet TX-
516 AM CDT Thu Mar 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHEASTERN LLANO AND WEST CENTRAL BURNET COUNTIES...
At 515 AM CDT, a severe thunderstorm was located near Oxford, or 13
miles south of Llano, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Buchanan Dam, Gainesville,
Granite Shoals, Horseshoe Bay, Buchanan Lake Village, Highland Haven,
Inks Lake State Park, Bluffton, Stolz, Longhorn Cavern State Park,
Oxford, Enchanted Rock State Natural Area and Sunrise Beach Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3095 9838 3065 9817 3050 9859 3050 9883
3058 9885
TIME...MOT...LOC 1015Z 240DEG 44KT 3056 9873
HAIL...1.00IN
WIND...60MPH
$$
CP688
WWUS54 KEWX 191022
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
522 AM CDT Thu Mar 19 2020
TXC053-299-191032-
/O.CAN.KEWX.SV.W.0028.000000T0000Z-200319T1100Z/
Llano TX-Burnet TX-
522 AM CDT Thu Mar 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LLANO AND WEST
CENTRAL BURNET COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.
LAT...LON 3095 9838 3065 9817 3050 9859 3050 9883
3058 9885
TIME...MOT...LOC 1017Z 240DEG 44KT 3061 9864
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:58 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 19, 2:58 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 258 AM CDT Thu Mar 19 2020 .SHORT TERM (Today through Friday)... Showers and isolated thunderstorms continued to move east across our area early this morning due to upward forcing ahead an upper level trough over the Central Rockies. One storm is severe as it passes near Del Rio. The upward forcing wanes today as the trough moves further away. Any showers and thunderstorms will gradually push off to the east. Well above normal temperatures continue today. A Pacific front drifts across our area late this afternoon into evening as an upper level shortwave approaches. Upward forcing strengthens generating showers and thunderstorms along the Rio Grande later this evening and then spreads over the remainder of our area overnight. Moderate CAPE and shear could allow for isolated strong to severe storms with large hail and wind gusts to main threats. Due to some training of cells with the front parallel to the flow aloft, locally heavy rains are also possible. Some flooding is possible. As the upper level shortwave moves over our area on Friday, a Canadian front pushes across our area. Isentropic lift behind the front keeps the showers and thunderstorms going in the morning. The lift gradually wanes in the afternoon along with a slight drying of the lower level airmass allows the showers and thunderstorms to slowly shift off to the east by evening. Temperatures fall below normal Friday afternoon. && .LONG TERM (Friday Night through Wednesday)... With the front stalled in South Texas, continued isentropic lift over a relatively shallow air mass will continue showers through Saturday and into Sunday morning, with rain ending from west to east. Rainfall amounts will vary across the area with areas east of I-35 receiving up to one inch on Saturday. Temperatures on Saturday and Sunday will stay below normal, with cool nights. By early Monday morning, winds will switch back out of the south and southeast. Upper ridging across the Plains brings dry weather for the remainder of the forecast period. Temperatures begin to warm up Monday in response and continue the warming trend with highs reaching into the 90s by Thursday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 79 63 66 47 60 / 50 60 80 - 50 Austin Bergstrom Intl Airport 78 63 67 46 60 / 50 60 90 - 50 New Braunfels Muni Airport 81 64 67 48 60 / 50 50 80 - 60 Burnet Muni Airport 78 60 62 43 57 / 40 90 70 - 50 Del Rio Intl Airport 84 60 73 51 63 / 0 90 10 - 40 Georgetown Muni Airport 79 62 64 44 59 / 50 90 80 - 40 Hondo Muni Airport 83 64 71 49 63 / 40 70 60 - 60 San Marcos Muni Airport 79 64 67 46 60 / 50 50 80 - 60 La Grange - Fayette Regional 81 67 70 49 65 / 50 60 90 10 50 San Antonio Intl Airport 81 65 68 49 60 / 50 60 80 - 70 Stinson Muni Airport 81 67 69 51 61 / 40 60 80 - 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...04 Long-Term...YB
Hazardous weather outlook, Mar 18, 7:31 PM CDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 731 PM CDT Wed Mar 18 2020 TXZ171>173-183>194-202>209-217>225-228-200045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 731 PM CDT Wed Mar 18 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Clusters of showers and thunderstorms with a few strong to severe storms will move across the Rio Grande into the Edwards Plateau late this evening, then toward the I-35 corridor overnight. The main threat this evening into tonight is damaging wind gusts, however isolated large hail is also possible. The best chances are west of a Lake Buchanan to Eagle Pass line, with a potential extending east to a Burnet to Kerrville to Hondo line. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. More showers and thunderstorms are expected across nearly all of South Central Texas Thursday night into Friday morning. A few strong storms are possible. Locally heavy rainfall is also possible from midnight Thursday night to noon on Friday. The potential for flash flooding will increase as heavy rains move over the same areas that have received heavy rains in recent days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Mar 19, 2:44 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 AM CDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM HAIL 6 SW ROUGH CANYON RECRE 29.51N 101.05W
03/19/2020 E1.75 INCH VAL VERDE TX PUBLIC
GENERAL PUBLIC REPORTS GOLF BALL SIZE HAIL
NEAR LAKE AMISTAD DAM.
&&
YBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:01 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 44 min |
| Mar 19, 2:32 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 58 min |
| Mar 19, 3:13 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 62 min |
| Mar 19, 4:13 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.